Kansas, 2021

Tornadoes and Flash Flood in Kansas, May 24, 2021

May 24, 2021 · NWS GLD · 14 events in 8 counties and zones

Storms initially developed around mid-day in west-central Kansas along an outflow boundary producing heavy rain and up to 60 mph thunderstorm wind gusts in Wichita and Logan counties. Throughout the afternoon, the environment became more favorable for storms as the initial storms expanded north to the Nebraska border with embedded supercell storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10
Crop damage
$10
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Storms initially developed around mid-day in west-central Kansas along an outflow boundary producing heavy rain and up to 60 mph thunderstorm wind gusts in Wichita and Logan counties. Throughout the afternoon, the environment became more favorable for storms as the initial storms expanded north to the Nebraska border with embedded supercell storms. During the afternoon, these storms were able to produce multiple tornadoes, up to golf ball sized hail, and up to 60 mph thunderstorm wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at May 24, 1:18 PM CST, 42 minutes earlier.

Area forecast discussion, May 24, 1:18 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
118 PM MDT Mon May 24 2021

.SHORT TERM...(This afternoon through Tuesday)
Issued at 1135 AM MDT Mon May 24 2021

17Z WV imagery and RAP analysis indicate CWA on southern periphery
of trough and associated jet streak, which was centered over the
northern plains. At the surface, fairly widespread stratus remains
over the center portions of the area with fog and even measurable
drizzle occurring along Interstate 70.

Main forecast concerns will be thunderstorm chances and severity
this afternoon and evening.

While stratus deck has complicated forecast , this should continue
to mix out through the afternoon and with dewpoints in the lower
60s, will not take much insolation for atmosphere to destabilize.
With MLCAPES in the 1000-2000 j/kg range and effective shear in
the 35-50 kt range expect environment to be favorable for
development of severe storms. For initation, looking at two areas
of initial thunderstorm development. The first will be along
east- west oriented outflow boundary across southern CWA. Skies
have cleared in this area and with apparent triple point forming
along it, think forcing will be strongest in this area.

A secondary area will extend to the north of Tribune towards
McCook, although recent observations seem to suggest this
convergent area has diminished some what, which lowers confidence
for this area being a primary development area. If storms do not
develop in this area, may have to wait until the evening period
before any storms forming over Colorado can make it into the area.

For threats, large hail appears the most likely threat with
stronger storms, but given supercell potential and aided by
differential heating and backed winds along outflow boundary think
possibility for a tornado remains. Right now, it appears favored
area will be in the Greeley-Wichita county area along
aforementioned outflow boundary. Should areas farther north
destabilize and convergence along trough intensify along a
Goodland to McCook line, may see a threat for a brief tornado or
land spout given the strong low level instability along this
boundary.

Low level jet intensifies in the evening and will support the
development of more widespread precipitation along and north of
H85 frontal zone which may be accompanied by a few larger hail
storms, but with storms not being rooted in boundary layer shear
profiles will not be as strong as the afternoon. Finally,
precipitable water values over an inch and recent trends with
precipitation support the threat for heavy rain. A few areas
received heavy rain last night may be more at risk for flooding,
but confidence not high enough in heavy rain lining up with these
areas to warrant a watch.

Cold front will sweep through the area overnight, clearing out any
fog and storms through the morning hours and ushering in a bit of
quiet weather.

.LONG TERM...(Wednesday through Monday)
Issued at 117 PM MDT Mon May 24 2021

The long term period looks to be unsettled though there should be a
few days with quieter weather. High temperatures should be near to
slightly above average through the week. Potential for slightly
below average temperatures next week.

Wednesday starts with a chance for severe weather during the
afternoon and evening hours with the main threat currently favoring
locales east of Hwy 83. With the area under southwest flow aloft,
there is a chance for a shortwave to move through the area during
the afternoon hours. Guidance is also suggesting that a surface low
will move off the Front Range and into Western KS. Finally, guidance
is suggesting that MLCAPE could reach above 2000 J/KG along with
lapse rates greater than 8C and effective shear reaching 40 knots.
It is still a bit early to assume that those parameters will hold
and be exact, but they do suggest that instability will be present
should storms form. High temperatures are expected to reach the 80's
though how high they go will depend on when/where cloud cover forms.

Thursday and Friday are forecasted to be a bit quieter as a cold
front moves in from the northwest late Wed/early Thur and brings
slightly cooler temperatures and drier air. The upper air pattern
aloft is expected to be more laminar during these days and higher
surface pressure is expected to move into the Plains. With all of
this in mind, Thursday and Friday will have lower POPs and sunnier
skies are more likely though an isolated thunderstorm can not be
ruled out due to daytime heating and dewpoints potentially reaching
the mid 50's. High temperatures are expected to be in the mid 70's
to lower 80's.

For the weekend, more uncertainty in the forecast as guidance
diverges in the expected solution for the surface pattern. Guidance
agrees on the upper level pattern transitioning to a broad ridge
over the East-Central CONUS with a trough moving into the Western
CONUS. At the surface, guidance does keep lower pressure to the
southwest of the Tri-State area with higher pressure north and east.
However, the GFS bring the center of the low pressure closer to the
area Sunday while the ECMWF keeps the higher pressure over the area.
The closer the low pressure, the greater the synoptic lift will be
present for storms. Meanwhile the pattern supports Gulf of Mexico
moisture moving north into the area similar to the past week. So
depending on how things set up, there will be a chance for
afternoon/evening storms through the weekend with the potential for
severe weather as well. This will become clearer as we get closer to
the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1135 AM MDT Mon May 24 2021

PERSISTENT LIFR conditions at GLD will improve quickly in the
next 2 hours as fog and stratus deck mixes out, but given the size
of cloud field, think MVFR ceilings may linger around through the
afternoon. Both KGLD and KMCK will likely be impacted by
thunderstorms in the afternoon and again through the overnight
hours. Initial thunderstorms will be accompanied by mvfr
conditions, but think precipitation will also bring IFR conditions
overnight as stratus and fog redevelop. A cold front will sweep
through the area around 12z, bringing a return to VFR conditions.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JRM
LONG TERM...KAK
AVIATION...JRM
Hazardous weather outlook, May 24, 10:44 AM CST, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1044 AM MDT Mon May 24 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1044 AM MDT Mon May 24 2021 /1144 AM CDT Mon May 24 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Thunderstorms will develop across the area, mainly along and east of
a Weskan to McCook line after 1 PM MDT (2 PM CDT). Large hail
approaching golf ball size, damaging wind gusts and a tornado are
possible. Thunderstorms will continue into the overnight hours and
may become more widespread, with the threat transitioning to large
hail.

The threat for tornadoes will occur in two primary areas through the
early evening. The first is along a Wallace to Oberlin line and if a
tornado were to occur in this area it would likely be brief. The
second area will be across Greeley and Wichita counties, the
potential for a longer lived tornado will be higher in this area.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...

Severe thunderstorms are possible across much of the region
Wednesday afternoon and evening. Threats will include large hail,
damaging wind, heavy rain and a small threat for tornadoes/

For next weekend, there will be the chance for some strong to severe
thunderstorms to occur each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely after 1 PM MDT (2 PM CDT).

In the hours before

Local storm report, May 24, 8:56 AM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
856 AM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       OAKLEY                  39.13N 100.85W
05/24/2021  E2.00 INCH       LOGAN              KS   PUBLIC

            STORM TOTAL RAINFALL FOR LAST NIGHT.

&&

KAK
Local storm report, May 24, 8:57 AM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
857 AM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     HEAVY RAIN       3 SE MONUMENT           39.06N 100.96W
05/24/2021  E2.00 INCH       LOGAN              KS   PUBLIC

            STORM TOTAL RAINFALL FOR LAST NIGHT.

&&

KAK
Local storm report, May 24, 10:03 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1003 AM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       10 S SHARON SPRINGS     38.75N 101.75W
05/24/2021  M2.34 INCH       WALLACE            KS   COCORAHS

            24 HR RAINFALL.

&&

KAK
Local storm report, May 24, 11:36 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1136 AM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             12 S STRATTON           39.13N 102.58W
05/23/2021  M1.75 INCH       KIT CARSON         CO   BROADCAST MEDIA

            KAKE STORM CHASER REPORTS GOLF BALL SIZED
            HAIL AT COUNTY ROAD G AND COUNTY ROAD 32.

0702 PM     HAIL             KIT CARSON              38.77N 102.79W
05/23/2021  U0.75 INCH       CHEYENNE           CO   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0712 PM     HAIL             3 W BETHUNE             39.30N 102.48W
05/23/2021  U1.00 INCH       KIT CARSON         CO   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0719 PM     HAIL             3 W BETHUNE             39.30N 102.48W
05/23/2021  M1.75 INCH       KIT CARSON         CO   TRAINED SPOTTER

0725 PM     HAIL             15 S BURLINGTON         39.09N 102.28W
05/23/2021  U0.50 INCH       KIT CARSON         CO   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0740 PM     HAIL             14 NW SAINT FRANCIS     39.93N 101.97W
05/23/2021  M0.70 INCH       CHEYENNE           KS   PUBLIC

            CALLED IN REPORT.

0752 PM     HAIL             3 W BURLINGTON          39.30N 102.33W
05/23/2021  M1.00 INCH       KIT CARSON         CO   PUBLIC

            REPORT OF LOTS OF HALF INCH TO QUARTER SIZE
            HAIL.

0752 PM     HAIL             SAINT FRANCIS           39.77N 101.80W
05/23/2021  U0.50 INCH       CHEYENNE           KS   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0755 PM     HAIL             2 W KANORADO            39.33N 102.07W
05/23/2021  U0.50 INCH       KIT CARSON         CO   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0757 PM     HAIL             1 SSW BURLINGTON        39.30N 102.28W
05/23/2021  M0.75 INCH       KIT CARSON         CO   PUBLIC

0801 PM     HAIL             SAINT FRANCIS           39.77N 101.80W
05/23/2021  U0.50 INCH       CHEYENNE           KS   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0818 PM     HAIL             13 N CHEYENNE WELLS     39.00N 102.31W
05/23/2021  E0.25 INCH       CHEYENNE           CO   PUBLIC

            ALSO REPORT OF HEAVY RAIN LOWERING
            VISIBILITY.

0820 PM     HAIL             12 N RULETON            39.51N 101.92W
05/23/2021  E0.70 INCH       SHERMAN            KS   PUBLIC

0824 PM     HAIL             4 E FIRSTVIEW           38.81N 102.45W
05/23/2021  M0.70 INCH       CHEYENNE           CO   LAW ENFORCEMENT

            DISPATCH REPORTED DIME SIZE HAIL ALONG WITH
            NEAR ZERO VISIBILITY DUE TO HEAVY RAIN.

0840 PM     HAIL             12 S ARAPAHOE           38.68N 102.17W
05/23/2021  E1.00 INCH       CHEYENNE           CO   PUBLIC

            CALLER REPORTED HAIL RANGING FROM NICKEL TO
            QUARTER IN SIZE. TIME ESTIMATED FROM RADAR.

0904 PM     HAIL             1 E KANORADO            39.33N 102.01W
05/23/2021  U0.50 INCH       SHERMAN            KS   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&
Special weather statement, May 24, 12:46 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Goodland KS
1246 PM MDT Mon May 24 2021

KSZ041-042-241900-
Wichita KS-Greeley KS-
1246 PM MDT Mon May 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WICHITA AND NORTHEASTERN
GREELEY COUNTIES UNTIL 100 PM MDT/200 PM CDT/...

At 1246 PM MDT/146 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northeast of Tribune, moving northeast at 45
mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Leoti and Selkirk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 PM MDT/900 PM CDT/ for
west central Kansas.

LAT...LON 3855 10175 3870 10159 3870 10150 3854 10118
      3840 10161
TIME...MOT...LOC 1846Z 232DEG 39KT 3853 10160

JRM
Special weather statement, May 24, 12:59 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Goodland KS
1259 PM MDT Mon May 24 2021

KSZ041-042-241915-
Wichita KS-Greeley KS-
1259 PM MDT Mon May 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WICHITA AND EAST
CENTRAL GREELEY COUNTIES UNTIL 115 PM MDT/215 PM CDT/...

At 1259 PM MDT/159 PM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles west of Leoti, moving northeast at 35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Selkirk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 PM MDT/900 PM CDT/ for
west central Kansas.

LAT...LON 3857 10170 3870 10151 3870 10148 3855 10123
      3842 10156
TIME...MOT...LOC 1859Z 233DEG 28KT 3855 10156

JRM

The radar

The Goodland radar (KGLD), 80 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

7 tornado, 3 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.

Flash Flood, Wichita

When
May 24, 2:00 PM CST to 3:00 PM CST
Where
Wichita County, 10.85 mi NNE of St Theresa to 10.86 mi NNE of St Theresa
Cause
Heavy Rain
Property damage
$10
Crop damage
$10
Reported by
Law Enforcement
Coordinates
38.699, -101.368

Wichita County law enforcement reported water over KS Highway 25 at Hackberry Creek estimated to be at least six inches deep. Law enforcement barricaded the highway along the creek due to the high amount of water over the road.

Tornado, Wallace

When
May 24, 1:03 PM MST to 1:11 PM MST
Where
Wallace County, 12.17 mi NNE of Wallace to 13.13 mi NNE of Wallace
Rating
EFU
Path length
0.56 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
39.087, -101.507

Disptach relayed a spotter report of a brief tornado. Radar used for precise location. Another tornado (occurring just across the county line in Logan County) happened simultaneously with this tornado towards the end of this tornado's life.

Tornado, Logan

When
May 24, 2:09 PM CST to 2:13 PM CST
Where
Logan County, 7.74 mi NW of Smoky Hill to 8.25 mi NW of Smoky Hill
Rating
EFU
Path length
0.91 mi
Path width
25 yd
Reported by
Public
Coordinates
39.101, -101.470

Received report of two tornadoes ongoing simultaneously. From radar imagery, two distinct circulations were evident...one in Wallace County and this one in Logan County.

Tornado, Wallace

When
May 24, 1:42 PM MST to 1:48 PM MST
Where
Wallace County, 11.65 mi NNW of Wallace to 11.77 mi NNW of Wallace
Rating
EFU
Path length
0.96 mi
Path width
25 yd
Reported by
Public
Coordinates
39.078, -101.656

Caller reported seeing tornado on the ground far north of Sharon Springs. Radar used to confirm exact times and locations.

Tornado, Thomas

When
May 24, 3:10 PM CST to 3:13 PM CST
Where
Thomas County, 2.87 mi NE of Brownville to 4.4 mi NE of Brownville
Rating
EFU
Path length
1.54 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
39.208, -101.311

Small short-lived tornado reported by trained spotter. Radar used for more accurate location estimate.

Tornado, Thomas

When
May 24, 3:15 PM CST to 3:18 PM CST
Where
Thomas County, 3.77 mi E of Colby to 3.76 mi W of Gem
Rating
EFU
Path length
1.01 mi
Path width
50 yd
Reported by
Law Enforcement
Coordinates
39.408, -100.980

Trained spotters, storm chasers, law enforcement, and off-duty NWS meteorologists reported a brief tornado east to northeast of Colby.

Tornado, Thomas

When
May 24, 3:44 PM CST to 3:46 PM CST
Where
Thomas County, 3.09 mi NW of Gem to 3.45 mi NW of Gem
Rating
EFU
Path length
0.46 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
39.462, -100.940

Trained spotters and off-duty NWS meteorologists reported brief tornado. Also reported on social media.

Thunderstorm Wind, Logan

When
May 24, 4:10 PM CST
Where
Logan County, 11.19 mi WSW of Elkader
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.723, -101.065

A supercell thunderstorm produced estimated wind gusts of 50-60 mph and pea sized hail.

Hail, Logan

When
May 24, 4:15 PM CST
Where
Logan County, 2.57 mi S of Elkader
Measured
0.75 in hail
Reported by
Public
Coordinates
38.743, -100.869

A supercell thunderstorm produced up to penny sized hail and heavy rain along US-83.

Hail, Decatur

When
May 24, 4:55 PM CST
Where
Decatur County, 13.2 mi W of Leoville
Measured
0.88 in hail
Reported by
Public
Coordinates
39.584, -100.698

A supercell thunderstorm produced dime to nickel sized hail.

Hail, Decatur

When
May 24, 5:05 PM CST
Where
Decatur County, 11.47 mi W of Leoville
Measured
1.75 in hail
Reported by
Public
Coordinates
39.592, -100.665

Tornado, Sheridan

When
May 24, 5:06 PM CST to 5:36 PM CST
Where
Sheridan County, 3.6 mi W of Selden to 2.68 mi NNE of Selden
Rating
EF1
Path length
5.87 mi
Path width
850 yd
Reported by
NWS Storm Survey
Coordinates
39.531, -100.638

A large, multi-vortex tornado moved across northwestern Sheridan County, Kansas, impacting the town of Selden. The tornado started west of town initially and moved slowly to the east, eventually crossing Highway 83. As the tornado crossed the highway, it started to impact structures on the west side of Selden, and eventually moving across the town. In town, damage was widespread and quiet concentrated. At one point, the tornado reached a width of one half mile wide. Damage consisted of thousands of broken tree limbs, hundreds of uprooted and snapped trees, shingles off and pieces of roofing removed from residences and buildings, many farm outbuildings either missing roofing material, walls damaged, and/or the building completely collapsed and removed from its foundation, windows broken out of houses, buildings, and vehicles, snapped power poles, overturned irrigation pivots, overturned semis and rail cars, and several grain silos blown over.

The tornado then proceeded to the east, exiting town and heading towards the Highway 83 and Highway 383 split. There were a few more irrigation pivots overturned, as well as power poles snapped. The tornado appeared to dissipate as it neared the Highway 83 and Highway 383 split due to a lack of any visible damage at that intersection.

The challenge with this survey was there were multiple vortices causing damage. Therefore, there were a few areas of more concentrated high-end EF-1 damage with broad/widespread EF-0 to EF-1 damage.

There was one minor injury with this event. The town tornado sirens were not functioning as a result of a power outage. Therefore, fire fighters jumped into their vehicles to drive through town to warn people of the coming tornado. Powerlines fell upon one of the trucks, striking a fire fighter in the back of the neck. Injury was treated on scene.

Thunderstorm Wind, Gove

When
May 24, 8:09 PM CST
Where
Gove County, 2.35 mi NE of Gove
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
38.970, -100.444

Mesonet station KKSGRAIN4 measured a 60 mph wind gust associated with a band of heavy rain moving across Gove County.

Thunderstorm Wind, Graham

When
May 24, 9:53 PM CST
Where
Graham County, 0.41 mi S of (Hlc)hill City Muni
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
39.374, -99.830

Wind gusts occurred behind the thunderstorm activity.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2021Every state in 2021This day in weather historyThe tornado archive for Kansas, 2021Warnings in Kansas, May 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 960414, 962564, 962565, 962566, 962567, 962568, 962569, 959777, 959778, 959780, 959782, 962570, 959799, 961472.